Table of Contents Author Guidelines Submit a Manuscript
Journal of Applied Mathematics
Volume 2018, Article ID 3416860, 18 pages
https://doi.org/10.1155/2018/3416860
Research Article

Numerical Solution to Coupled Burgers’ Equations by Gaussian-Based Hermite Collocation Scheme

1Faculty of Science Environment and Energy, King Mongkut’s University of Technology North Bangkok (Rayong Campus), Rayong 21120, Thailand
2School of Mathematics, Institute of Science, Suranaree University of Technology, Nakhon Ratchasima 30000, Thailand
3Centre of Excellence in Mathematics, Bangkok 10400, Thailand

Correspondence should be addressed to Sayan Kaennakham; ht.ca.tus.g@kk_nayas

Received 8 May 2018; Revised 21 August 2018; Accepted 4 September 2018; Published 27 September 2018

Academic Editor: Mustafa Inc

Copyright © 2018 Nissaya Chuathong and Sayan Kaennakham. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. J. M. Burgers, “A mathematical model illustrating the theory of turbulence,” Advances in Applied Mechanics, vol. 1, pp. 171–199, 1948. View at Google Scholar
  2. J. Nee and J. Duan, “Limit set of trajectories of the coupled viscous Burgers' equations,” Applied Mathematics Letters, vol. 11, no. 1, pp. 57–61, 1998. View at Publisher · View at Google Scholar · View at MathSciNet
  3. S. E. Esipov, “Coupled Burgers equations: a model of polydispersive sedimentation,” Physical Review E, vol. 52, no. 4, pp. 3711–3718, 1995. View at Publisher · View at Google Scholar · View at Scopus
  4. C. A. J. Fletcher, “Generating exact solutions of the two-dimensional burgers’ equations,” International Journal for Numerical Methods in Fluids, vol. 3, no. 3, pp. 213–216, 1982. View at Google Scholar · View at MathSciNet
  5. A. R. Bahadır, “A fully implicit finite-difference scheme for two-dimensional Burgers' equations,” Applied Mathematics and Computation, vol. 137, no. 1, pp. 131–137, 2003. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  6. M. Dehghan, A. Hamidi, and M. Shakourifar, “The solution of coupled Burgers' equations using Adomian-Pade technique,” Applied Mathematics and Computation, vol. 189, no. 2, pp. 1034–1047, 2007. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  7. A. A. Soliman, “On the solution of two-dimensional coupled Burgers' equations by variational iteration method,” Chaos, Solitons & Fractals, vol. 40, no. 3, pp. 1146–1155, 2009. View at Publisher · View at Google Scholar · View at Scopus
  8. A. Ali, S. Islam, and S. Haqand, “A computational meshfree technique for the numerical solution of the two-dimensional coupled Burgers' equations,” International Journal for Computational Methods in Engineering Science and Mechanics, vol. 10, no. 5, pp. 406–422, 2009. View at Publisher · View at Google Scholar · View at MathSciNet
  9. H. Zhu, H. Shu, and M. Ding, “Numerical solutions of two-dimensional Burgers' equations by discrete adomian decomposition method,” Computers & Mathematics with Applications, vol. 60, no. 3, pp. 840–848, 2010. View at Publisher · View at Google Scholar · View at MathSciNet
  10. S. Kaennakham, K. Chanthawara, and W. Toutip, “Optimal radial basis function (rbf) for dual reciprocity boundary element method (drbem) applied to coupled burgers equations with increasing reynolds number,” Australian Journal of Basic and Applied Sciences, vol. 8, no. 7, pp. 426–476, 2014. View at Google Scholar
  11. K. Chanthawara, S. Kaennakham, and W. Toutip, “The dual reciprocity boundary element method (DRBEM) with multiquadric radial basis function for coupled burgers' equations,” International Journal of Multiphysics, vol. 8, no. 2, pp. 123–143, 2014. View at Publisher · View at Google Scholar · View at Scopus
  12. Y. Wang, I. M. Navon, X. Wang, and Y. Cheng, “2D Burgers equation with large Reynolds number using POD/DEIM and calibration,” International Journal for Numerical Methods in Fluids, vol. 82, no. 12, pp. 909–931, 2016. View at Publisher · View at Google Scholar · View at MathSciNet
  13. I. A. Cristescu, “Numerical resolution of coupled two-dimensional Burgers’ equation,” Romanian Journal of Physics, vol. 62, p. 103, 2017. View at Google Scholar · View at Scopus
  14. E. Oñate, S. Idelsohn, O. C. Zienkiewicz, and R. L. Taylor, “A finite point method in computational mechanics. Applications to convective transport and fluid flow,” International Journal for Numerical Methods in Engineering, vol. 39, no. 22, pp. 3839–3866, 1996. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  15. T. J. Liszka, C. A. M. Duarte, and W. W. Tworzydlo, “hp-Meshless cloud method,” Computer Methods Applied Mechanics and Engineering, vol. 139, no. 1–4, pp. 263–288, 1996. View at Publisher · View at Google Scholar · View at Scopus
  16. X. Zhang, X.-H. Liu, K.-Z. Song, and M.-W. Lu, “Least-squares collocation meshless method,” International Journal for Numerical Methods in Engineering, vol. 51, no. 9, pp. 1089–1100, 2001. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  17. B. Nayroles, G. Touzot, and P. Villon, “Generalizing the finite element method: diffuse approximation and diffuse elements,” Computational Mechanics, vol. 10, no. 5, pp. 307–318, 1992. View at Publisher · View at Google Scholar · View at Scopus
  18. T. Belytschko, L. Gu, and Y. Y. Lu, “Fracture and crack growth by element free Galerkin methods,” Modelling and Simulation in Materials Science and Engineering, vol. 2, no. 3A, pp. 519–534, 1994. View at Publisher · View at Google Scholar · View at Scopus
  19. G. R. Liu and Y. T. Gu, “A point interpolation method for two-dimensional solids,” International Journal for Numerical Methods in Engineering, vol. 50, no. 4, pp. 937–951, 2001. View at Publisher · View at Google Scholar · View at Scopus
  20. C. Gaspar, “Multi-level meshless methods based on direct multi-elliptic interpolation,” Journal of Computational and Applied Mathematics and Computer, vol. 226, no. 2, pp. 259–267, 2009. View at Publisher · View at Google Scholar · View at MathSciNet
  21. D. L. Young, C. M. Fan, S. P. Hu, and S. N. Atluri, “The Eulerian-Lagrangian method of fundamental solutions for two-dimensional unsteady Burgers' equations,” Engineering Analysis with Boundary Elements, vol. 32, no. 5, pp. 395–412, 2009. View at Publisher · View at Google Scholar · View at Scopus
  22. E. J. Kansa, “Multiquadrics-A scattered data approximation scheme with applications to computational fluid-dynamics-II,” Computers Mathematics with Applications, vol. 19, no. 8/9, pp. 147–161, 1990. View at Google Scholar
  23. Y. Liu, K. M. Liew, Y. C. Hon, and X. Zhang, “Numerical simulation and analysis of an electroactuated beam using a radial basis function,” Smart Materials and Structures, vol. 14, no. 6, pp. 1163–1171, 2005. View at Publisher · View at Google Scholar · View at Scopus
  24. J. Li, Y. Chen, and D. Pepper, “Radial basis function method for 1-D and 2-D groundwater contaminant transport modeling,” Computational Mechanics, vol. 32, no. 1-2, pp. 10–15, 2003. View at Publisher · View at Google Scholar · View at Scopus
  25. Y. C. Hon and R. Schaback, “On unsymmetric collocation by radial basis functions,” Applied Mathematics and Computation, vol. 119, no. 2-3, pp. 177–186, 2001. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  26. J. Li and C. S. Chen, “Some observations on unsymmetric radial basis function collocation methods for convection-diffusion problems,” International Journal for Numerical Methods in Engineering, vol. 57, no. 8, pp. 1085–1094, 2003. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  27. S. Islam, B. Šarler, and R. Vertnik, “Radial basis function collocation method for the numerical solution of the two-dimensional transient nonlinear coupled Burgers equations,” Applied Mathematical Modelling, vol. 36, no. 3, pp. 1148–1160, 2012. View at Google Scholar
  28. G. E. Fasshauer, “Solving partial differential equations by collocation with radial basis functions,” Proceedings of Chamonix, vol. 1997, pp. 1–8, 1996. View at Publisher · View at Google Scholar · View at MathSciNet
  29. V. M. A. Leitão, “RBF-based meshless methods for 2D elastostatic problems,” Engineering Analysis with Boundary Elements, vol. 28, no. 10, pp. 1271–1281, 2004. View at Publisher · View at Google Scholar · View at Scopus
  30. A. La Rocca, H. Power, V. La Rocca, and M. Morale, “A meshless approach based upon radial basis function hermite collocation method for predicting the cooling and the freezing times of foods,” Computers, Materials and Continua, vol. 2, no. 4, pp. 239–250, 2005. View at Google Scholar · View at Scopus
  31. A. H. Rosales, A. La Rocca, and H. Power, “Radial basis function Hermite collocation approach for the numerical simulation of the effect of precipitation inhibitor on the crystallization process of an over-saturated solution,” Numerical Methods for Partial Differential Equations, vol. 22, no. 2, pp. 361–380, 2006. View at Publisher · View at Google Scholar · View at MathSciNet
  32. M. Naffa and H. J. Al-Gahtani, “RBF-based meshless method for large deflection of thin plates,” Engineering Analysis with Boundary Elements, vol. 31, no. 4, pp. 311–317, 2007. View at Publisher · View at Google Scholar · View at Scopus
  33. N. K. S. Chuathong and W. Toutip, “Numerical solutions of 2D nonlinear PDEs using Kansa’s meshless method and the search for optimal radial basis function,” in Proceedings of the 19th International Annual Symposium on Computational Science and Engineering, vol. 19, pp. 17–19, 2015.
  34. N. K. Chuathong and W. Toutip, “The Kansa meshless method for convection diffusion problems using various radial basis functions,” in Proceeding on the 11th IMT-GT International Conference on Mathematics, Statistics and Its Applications (ICMSA 2015), vol. 11, pp. 23–25, 2015.
  35. R. L. Hardy, “Multiquadratic equation of topology and other irregular surface,” Journal of Geophysical Research, vol. 76, p. 1905, 1971. View at Publisher · View at Google Scholar
  36. C. Franke and R. Schaback, “Convergence order estimates of meshless collocation methods using radial basis functions,” Advances in Computational Mathematics, vol. 93, no. 4, pp. 73–82, 1998. View at Publisher · View at Google Scholar · View at MathSciNet
  37. X. Zhang, K. Z. Song, M. W. Lu, and X. Liu, “Meshless methods based on collocation with radial basis functions,” Computational Mechanics, vol. 26, no. 4, pp. 333–343, 2000. View at Publisher · View at Google Scholar · View at Scopus
  38. J. G. Wang and G. R. Liu, “On the optimal shape parameters of radial basis functions used for 2-D meshless methods,” Computer Methods Applied Mechanics and Engineering, vol. 191, no. 23-24, pp. 2611–2630, 2002. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  39. C. K. Lee, X. Liu, and S. C. Fan, “Local multiquadric approximation for solving boundary value problems,” Computational Mechanics, vol. 30, no. 5-6, pp. 396–409, 2003. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  40. J. Biazar and M. Hosami, “Selection of an Interval for Variable Shape Parameter in Approximation by Radial Basis Functions,” Advances in Numerical Analysis, vol. 2016, Article ID 1397849, 11 pages, 2016. View at Publisher · View at Google Scholar · View at MathSciNet
  41. K. Chanthawara and S. Kaennakham, “A Numerical Experiment on Optimal Inverse Multiquadric RBF Shape Parameter in the Dual Reciprocity Boundary Element Method for Convective-Dominated Problems,” Thai Journal of Mathematics, pp. 119–131, 2016, Special Issue on ICMSA2015. View at Google Scholar
  42. S. Kaennakham and N. Chuathong, “Solution to a convection-diffusion problem using a new variable inverse-multiquadric parameter in a collocation meshfree scheme,” International Journal of Multiphysics, vol. 11, no. 4, pp. 359–374, 2017. View at Google Scholar · View at Scopus
  43. N. Chuatoing and S. Kaennakham, “A numerical investigation on variable shape parameter schemes in a meshfree method applied to a convection-diffusion problem,” International Journal of Applied Engineering Research, vol. 12, no. 14, pp. 4162–4170, 2017. View at Google Scholar
  44. M. Yaghouti and H. Ramezannezhad Azarboni, “Determining optimal value of the shape parameter c in RBF for unequal distances topographical points by Cross-Validation algorithm,” Journal of Mathematical Modeling, vol. 5, no. 1, pp. 53–60, 2017. View at Google Scholar · View at MathSciNet
  45. O. Davydov and D. T. Oanh, “On the optimal shape parameter for Gaussian radial basis function finite difference approximation of the Poisson equation,” Computers and Mathematics with Applications, vol. 62, no. 5, pp. 2143–2161, 2011. View at Publisher · View at Google Scholar · View at MathSciNet
  46. M. Ranjbar, “A new variable shape parameter strategy for Gaussian radial basis function approximation methods,” Annals of the University of Craiova, Mathematics and Computer Science Series, vol. 42, no. 2, pp. 260–272, 2015. View at Google Scholar · View at MathSciNet
  47. K. Chanthawara, S. Kaennakham, and W. Toutip, “Inverse Multiquadric RBF in the Dual Reciprocity Boundary Element Method(DRBEM) for Coupled 2D Burgers’ Equations at high Reynolds numbers,” in Proceedings of the 19th International Annual Symposium on Computational Science and Engineering (ANSCSE19), vol. 19, pp. 2–22, 2015.